What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 19, 2:52 PM EST, 5 hours 13 minutes earlier.
Area forecast discussion, Jun 19, 2:52 PM EST, 5 hours 13 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
352 PM EDT Fri Jun 19 2020
.SYNOPSIS...
Weakening mid-level low pressure will meander over the region
before gradually weakening and moving to our northeast on Sunday.
With persistent lee troughing developing at the surface over
Pennsylvania and multiple waves of low pressure moving through
the Great Lakes, a warm, muggy, and unsettled pattern is likely
for much of next week. One of those areas of low pressure may
bring a cold front through the region by late next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
A mid-level low can currently be seen rotating over eastern OH this
afternoon with weak lee-side troughing over central/ eastern PA.
Along this weak surface convergence numerous showers and
thunderstorms have initiated. Towards eastern PA and NJ coverage has
been much more mixed. A dual sea breeze structure can be seen on
radar and visible this afternoon across NJ. The initial sea breeze
that moved inland late this morning has stalled across central NJ
(as seen on KDIX), while another boundary can be seen closer to the
coast (via a thin line of cu). Across the coastal counties and Pine
Barrens of NJ the chance of precipitation looks very low (due to the
stable layer of the sea breeze). Also across the eastern zones
remnant 700 MB dry air has helped to suppress any convection. Over
eastern PA and western NJ confluence of an inland moving sea breeze
and a weak lee-side trough has allowed for scattered convection to
form. Mean cloud bearing flow is only about 15/ 20 kts, so locally
heavy rainfall will be the primary threat with these storms.
Overnight tonight, convection will slowly wane as heating is lost.
Another round of fog and stratus appears likely tonight as the low
levels quickly saturate and winds remain near or at calm. Fog will
most likely occur across KRDG (or areas it rained) as well as the
coastal plain.
&&
.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
Saturday morning the upper level low will be centered over
central PA, and be slowly heading east. As this occurs weak
height falls will translate over the region with the lee-side
trough setting up further east (just west of the I-95 corridor).
PWATs also rise to around 1.6" Saturday afternoon. Given the
increasing moisture, surface convergence close to I-95, and weak
height falls, coverage looks much greater Saturday compared to
Friday. 850/ 300 MB winds actually further weaken Saturday (only
around 10 kts), so heavy rainfall will be the primary threat
with these storms. Expect highs mostly in the mid 80s.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Synoptic Overview: The mid-lvl low will open up and push to the
NE on Sunday allowing the synoptic pattern to finally shift
over the eastern US. To start the work-week, a progressive/
quasi-zonal flow regime will set up briefly, however the flow
will quickly back to the SW as an amplified trough approaches
by mid-week. At the surface, the pressure gradient will be
fairly weak through the majority of the period with light
southerly-southwesterly flow generally prevailing on the western
side of the Atlantic High. This flow will be reinforced by
areas of low pressure tracking over the Great Lakes and fairly
persistent lee-troughing developing near our area.
In general expect poorly organized diurnal convection to be
a possible each afternoon as the warm and moist airmass persists
through mid-week. Eventually one of the Great Lakes systems
should bring a cold front through our area which would at least
dry us out somewhat, and lower storm chances, but details
regarding this mid-late week frontal passage are still
uncertain.
Dailies:
Sunday... The low will push away Sunday, with some brief
shortwave ridging trying to nose in its wake. Feel this will
keep storms from becoming too widespread Sunday afternoon, so
left PoPs generally in the 30-40% range. Although the southerly
flow will keep the low-lvl moisture (dewpoints in the mid to
upper 60s) in place, temperatures should "only" top out in the
low to mid 80s.
Monday/Tuesday... The warm up will kick into gear with high
temperatures increasing into the upper 80s on Monday and then
into the low- mid 90s on Tuesday. We will remain quite muggy
with dewpoints near 70, so a heat advisory seems likely for the
urban corridor on Tuesday with forecast heat indices in the
upper 90s. Convection will be possible both days, with somewhat
higher chances on Monday as a more defined shortwave looks to
cross the area. As mentioned in previous discussions, shear
looks to remain minimal so the severe threat appears low, and
any convective concerns would likely be limited to localized
hydro threats (due to PWATs around 1.75 inches, WCDs 10-13k ft,
and weak storm motion).
Wednesday/Friday... Forecast uncertainty increases considerably
in this period, largely hinging on the timing and nature of a
progged cold frontal passage. The EC continues to be very fast
with the front, pushing it through by early Wednesday while the
GFS lags the EC solution by around 36 hours (with the CMC
indicating fropa on Wednesday). There are also some plausible
solutions where the front stalls over Delmarva and then lifts a
bit north Wed/Thursday before a stronger front finally kicks it
out late week. Although the front would have a limited impact
on temperatures (highs will still likely run above normal
through Thursday) it would help scour out some of the low-lvl
moisture which would in turn limit convective development. For
now went with a blended approach for Td/PoPs (the most impacted
parameters), but uncertainty is fairly high.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...All TAF sites are VFR this afternoon with a very weak
pressure gradient, and therefore light southerly winds across the
region. Towards the coastal TAF sites (KACY and KMIV) the sea breeze
has already pushed inland and therefore no precipitation is expected
at these locations. Towards the DE coast the sea breeze stalled
rather close to the shore with convection initiating. Towards KRDG
and KABE weak surface convergence has allowed for better coverage of
showers and thunderstorms. Due to this, have included tempo groups
for these western TAF sites. Brief restrictions possible in
proximity to convection. Predominantly southerly winds up to 10 kt.
Moderate confidence.
Tonight...VFR probable during the evening, but another round of fog
appears likely in spots. In particular, the crossover temperature
looks most favorable at KRDG, while KTTN and KPNE will be in play.
Light and variable winds. Low confidence.
Saturday/Saturday night... Sub-VFR conditions rising to VFR
after day break. Afternoon showers and thunderstorms likely. The
greatest coverage appears to be across KPHL, KTTN, KILG, and
KPNE. Stratus and fog will be possible again Saturday night
particularly over areas that see rainfall during the day. Winds
mainly 5 to 10 kt. Moderate Confidence.
Outlook...
Sunday... Showers and thunderstorms possible in the afternoon,
particularly west of PHL, otherwise VFR. Southerly winds
5-10kts. High confidence.
Monday-Wednesday: Possibly some low clouds/fog on Monday
morning then prevailing VFR through the remainder of the period.
Periods of showers and thunderstorms will be possible each
afternoon with transient lowered flight categories possible.
Prevailing SW winds 5-10kts. Moderate confidence.
&&
.MARINE...
Today through Saturday night...Sub-SCA conditions will continue
through the near term with light southerly flow and wave heights
around 2 to 4 feet. Areas of fog and stratus will again be possible
during the nighttime and early morning hours tonight into Saturday
morning. The chance of precipitation looks very low through Saturday
night over the marine zones.
Outlook...
Sunday-Wednesday... Sub-SCA conditions are expected with
generally light southerly-southwesterly winds and seas 2-4ft.
Showers and Thunderstorms will be possible in the afternoon with
occasional periods of fog and stratus possible overnight and in
the morning (particularly early Monday)
Rip Currents...
With light winds and low seas expected through Saturday, the
risk of dangerous rip current formation is low.
&&
.EQUIPMENT...
The NOAA Weather Radio All Hazards from Hibernia Park PA
(WNG704) will remain off the air until further notice due to
damage to the antenna during the June 3 derecho.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.
&&
Synopsis...Carr
Near Term...Haines
Short Term...Haines
Long Term...Carr
Aviation...Carr/Haines
Marine...Carr/Haines
Equipment...
Hazardous weather outlook, Jun 19, 2:56 PM EST, 5 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
356 PM EDT Fri Jun 19 2020
DEZ002-003-MDZ012-015-019-020-NJZ001-007-008-010-012-013-016>023-027-
PAZ054-055-060>062-202000-
Kent-Inland Sussex-Kent MD-Queen Annes-Talbot-Caroline-Sussex-Warren-
Morris-Somerset-Middlesex-Western Monmouth-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
356 PM EDT Fri Jun 19 2020
This Hazardous Weather Outlook is for central Delaware, southern
Delaware, northeast Maryland, central New Jersey, northern New
Jersey, southern New Jersey, east central Pennsylvania and
northeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Patchy dense fog will be possible tonight.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
DEZ004-NJZ014-024>026-202000-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
356 PM EDT Fri Jun 19 2020
This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.
.DAY ONE...This afternoon and tonight.
Patchy dense fog will be possible tonight.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ430-431-450>455-202000-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
356 PM EDT Fri Jun 19 2020
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...This afternoon and tonight.
Patchy dense fog will be possible tonight.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
DEZ001-MDZ008-NJZ009-015-PAZ070-071-101>106-202000-
New Castle-Cecil-Hunterdon-Mercer-Delaware-Philadelphia-
Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-Lower Bucks-
356 PM EDT Fri Jun 19 2020
This Hazardous Weather Outlook is for northern Delaware, northeast
Maryland, central New Jersey, northwest New Jersey and southeast
Pennsylvania.
.DAY ONE...This afternoon and tonight.
Slow moving scattered showers and thunderstorms will produce locally
heavy rain this afternoon and evening. Patchy dense fog will be possible
tonight.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 19, 4:49 PM EST, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
549 PM EDT Fri Jun 19 2020
PAZ060>062-103-105-192215-
Upper Bucks-Lehigh-Western Montgomery-Northampton-Berks-
549 PM EDT Fri Jun 19 2020
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BERKS...
SOUTHEASTERN LEHIGH...NORTH CENTRAL MONTGOMERY...NORTHWESTERN BUCKS
AND SOUTHWESTERN NORTHAMPTON COUNTIES...
At 548 PM EDT, a strong thunderstorm was located over Zionsville, or
10 miles south of Allentown, moving north at 20 mph.
Wind gusts up to 30 mph and pea size hail are possible with this
storm.
Heavy rainfall is also occurring with this storm...and may cause
ponding on roadways and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. If you see
lightning or hear thunder seek a safe shelter inside a building or
vehicle.
Locations impacted include...
Allentown, Bethlehem, Emmaus, Northampton, Hellertown, East
Greenville, Bally, Bechtelsville, Coffeetown, Zionsville, Ancient
Oaks, Lehigh University, Claussville, Geryville, Catasauqua, Fountain
Hill, Pennsburg, Coplay, Macungie and North Catasauqua.
This includes the following highways...
Northeast Extension between mile markers 41 and 62.
Interstate 78 in Pennsylvania between mile markers 49 and 69.
LAT...LON 4067 7527 4039 7540 4037 7564 4067 7567
TIME...MOT...LOC 2148Z 192DEG 16KT 4044 7553
Robertson
Special weather statement, Jun 19, 6:40 PM EST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
740 PM EDT Fri Jun 19 2020
NJZ009-010-012-015-200015-
Hunterdon-Somerset-Middlesex-Mercer-
740 PM EDT Fri Jun 19 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HUNTERDON...NORTH
CENTRAL MERCER...SOUTHERN SOMERSET AND NORTH CENTRAL MIDDLESEX
COUNTIES...
At 740 PM EDT, a strong thunderstorm was located over Millstone, or
near Somerville, moving northeast at 5 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Somerville, Somerset, Middlesex, Bound Brook, Manville, Hopewell,
Rocky Hill, Millstone, Skillman, Flagtown, Belle Mead, Martinsville,
Society Hill, South Plainfield, Dunellen, Raritan and South Bound
Brook.
This includes the following highways...
Interstate 78 in New Jersey between mile markers 38 and 39.
Interstate 287 in New Jersey between mile markers 4 and 16.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4055 7439 4033 7477 4041 7486 4066 7450
TIME...MOT...LOC 2340Z 234DEG 6KT 4052 7461
Davis
Special weather statement, Jun 19, 7:55 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
855 PM EDT Fri Jun 19 2020
NJZ001-008-200130-
Morris-Sussex-
855 PM EDT Fri Jun 19 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MORRIS AND SOUTH
CENTRAL SUSSEX COUNTIES...
At 855 PM EDT, a strong thunderstorm was located over Hopatcong, or
near Newton, moving northeast at 30 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Newton, Hopatcong, Wharton, Mount Arlington, Franklin, Stanhope,
Netcong, Ogdensburg, Branchville, Andover, Lake Mohawk, Succasunna,
Succasunna-Kenvil, Green Pond, Budd Lake and Lake Telemark.
This includes Interstate 80 in New Jersey between mile markers 23 and
34.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4107 7449 4104 7450 4105 7445 4104 7443
4103 7443 4103 7442 4082 7468 4090 7479
4091 7477 4094 7480 4118 7473
TIME...MOT...LOC 0055Z 206DEG 25KT 4096 7470
Davis